Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 21, 2009, 6:26 PM EDT for 7 counties in Maine. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2009, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 21, 2009, 7:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Lincoln County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 49 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:30 PM EDT | TSTM WND DMG | Gardiner, ME | HAM RADIO OPERATORS RECEIVED REPORT OF TREES DOWN IN GARDINER, TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 4:22 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 212226
SVRGYX
MEC001-005-011-015-023-025-027-212330-
/O.NEW.KGYX.SV.W.0113.090821T2226Z-090821T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
626 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
NORTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
EASTERN CUMBERLAND COUNTY IN SOUTHWEST MAINE...
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 730 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORRIDGEWOCK TO WINTHROP TO 7 MILES EAST OF GRAY TO SOUTH
WINDHAM...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
SKOWHEGAN TO 9 MILES WEST OF AUGUSTA TO 12 MILES WEST OF TOPSHAM TO
WESTBROOK...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...LITCHFIELD...SKOWHEGAN...LISBON FALLS...FALMOUTH...
CUMBERLAND...OAKLAND...AUGUSTA...HALLOWELL...YARMOUTH...
WATERVILLE...GARDINER...FARMINGDALE...FREEPORT...FAIRFIELD...
TOPSHAM...CLINTON...BRUNSWICK...CHINA...PITTSFIELD...PALERMO...
UNITY...BATH...WOOLWICH...THORNDIKE...LAKE ST. GEORGE STATE PARK
AND WISCASSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4445 6929 4434 6938 4431 6945 4425 6945
4399 6965 4385 6982 4380 7000 4381 7000
4385 6997 4385 6999 4380 7013 4376 7013
4366 7048 4369 7052 4410 7016 4475 6987
4490 6930 4473 6926 4471 6919
TIME...MOT...LOC 2227Z 249DEG 34KT 4470 6977 4428 6992
4393 7019 4375 7038
$$2 follow-up statements
000
WWUS51 KGYX 212248
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
648 PM EDT FRI AUG 21 2009
MEC001-005-011-015-023-025-027-212330-
/O.CON.KGYX.SV.W.0113.000000T0000Z-090821T2330Z/
ANDROSCOGGIN ME-KENNEBEC ME-SOMERSET ME-WALDO ME-SAGADAHOC ME-
CUMBERLAND ME-LINCOLN ME-
648 PM EDT FRI AUG 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN LINCOLN...EASTERN CUMBERLAND...SAGADAHOC...
NORTHWESTERN WALDO...SOUTHEASTERN SOMERSET...KENNEBEC AND
SOUTHEASTERN ANDROSCOGGIN COUNTIES...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CANAAN TO WINDSOR TO BOWDOINHAM TO WOLFES NECK WOODS
STATE PARK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PITTSFIELD TO 7 MILES NORTHEAST OF AUGUSTA TO 6 MILES NORTHEAST OF
TOPSHAM TO 10 MILES SOUTHWEST OF BRUNSWICK...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPSHAM...CLINTON...RICHMOND...BRUNSWICK...CHINA...BURNHAM...
PITTSFIELD...WINDSOR...DRESDEN...PALMYRA...ALBION...BRUNSWICK NAVAL
AIR STATION...PALERMO...WHITEFIELD...DETROIT...SOMERVILLE...UNITY...
BATH...ALNA...THORNDIKE...WOOLWICH...FREEDOM...LAKE ST. GEORGE STATE
PARK...TROY AND WISCASSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4445 6929 4434 6938 4431 6945 4425 6945
4397 6967 4385 6982 4380 6999 4385 6997
4385 7002 4380 7013 4376 7013 4366 7048
4369 7052 4371 7051 4410 7016 4475 6987
4490 6930 4473 6926 4471 6919
TIME...MOT...LOC 2249Z 249DEG 34KT 4477 6949 4435 6964
4400 6991 4383 7011
$$000
WWUS51 KGYX 212329
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT FRI AUG 21 2009
MEC001-005-011-015-023-025-027-212339-
/O.EXP.KGYX.SV.W.0113.000000T0000Z-090821T2330Z/
ANDROSCOGGIN ME-KENNEBEC ME-SOMERSET ME-WALDO ME-SAGADAHOC ME-
CUMBERLAND ME-LINCOLN ME-
729 PM EDT FRI AUG 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...EASTERN
CUMBERLAND...SAGADAHOC...NORTHWESTERN WALDO...SOUTHEASTERN
SOMERSET...KENNEBEC AND SOUTHEASTERN ANDROSCOGGIN COUNTIES WILL
EXPIRE AT 730 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4445 6929 4434 6938 4431 6945 4425 6945
4397 6967 4385 6982 4380 6999 4385 6997
4385 7002 4380 7013 4376 7013 4366 7048
4369 7052 4371 7051 4410 7016 4475 6987
4490 6930 4473 6926 4471 6919
TIME...MOT...LOC 2329Z 249DEG 34KT 4490 6899 4448 6914
4413 6942 4397 6962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:09 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 21, 3:09 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 309 PM EDT FRI AUG 21 2009 .SYNOPSIS...A SLOW MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH SATURDAY. A WARM HUMID FLOW OF AIR IN ADVANCE OF THE FRONT WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. SOME THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE VERY GUSTY WINDS AND TORRENTIAL RAIN. A SLOW MOVING COLD FRONT WILL APPROACH NORTHERN NEW ENGLAND SATURDAY NIGHT...THEN MOVE OFF THE COAST SUNDAY NIGHT AS HURRICANE BILL PASSES WELL TO THE EAST. A WEAK COLD FRONT WILL CROSS THE AREA MONDAY. HIGH PRESSURE WILL BUILD OVER MAINE AND NEW HAMPSHIRE TUESDAY. A WARM FRONT WILL MOVE NORTH THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WARM FRONT HAS EXITED INTO QUEBEC AND NEW BRUNSWICK WITH ENTIRE FORECAST AREA NOW IN THE WARM SECTOR. SOUTHERLY FLOW HAS TRANSPORTED WARM AND HUMID AIR NORTHWARD INTO THE FORECAST AREA WITH SURFACE DEW POINTS AT OR ABOVE 70F. SOME LINGERING LOW CLOUDS AND FOG MAINLY NORTH AND EAST OF PORTLAND WITH NUMEROUS BREAKS ALLOWING AT LEAST SOME SURFACE HEATING ACROSS THE REMAINDER OF THE AREA. CONVECTION HAS BEEN INCREASING TO OUR WEST PAST SEVERAL HOURS AND WILL EXPAND NORTH AND EAST INTO THE AREA THROUGH THE EVENING HOURS. MARINE INFLUENCE SHOULD DAMPEN ACTIVITY OVER EASTERN SECTIONS WHILE WESTERN AREAS SEE STRONG CONVECTION WITH POTENTIAL FOR DAMAGING SURFACE WINDS...ALONG WITH MARGINAL SEVERE HAIL IN STRONGEST CELLS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... CONVECTION SHOULD WEAKEN THIS EVENING WITH LOSS OF HEATING. HIGHEST POPS WERE CONFINED TO WESTERN SECTIONS OVERNIGHT IN CLOSEST PROXIMITY TO SLOW-MOVING FRONT. GIVEN THE HIGH DEW POINTS... ANTICIPATE WIDESPREAD FOG AND LOW CLOUDS ACROSS THE REGION OVERNIGHT. SATURDAY SHOULD BE SIMILAR TO TODAY...WITH HIGHEST POPS OVER WESTERN AND NORTHERN SECTIONS AS SLOWING FRONTAL ZONE SERVES AS A FOCUS FOR CONVECTION OVER THE MOUNTAINS AND FOOTHILLS OF MAINE AND NEW HAMPSHIRE. LOCALLY HEAVY RAINFALL IS A POSSIBILITY ACROSS THIS AREA. WHILE FLASH FLOOD GUIDANCE VALUES ARE RATHER HIGH...THE IDEA OF A WATCH MAY NEED TO BE REVISITED BY TOMORROW DEPENDING ON ANTECEDENT CONDITIONS AFTER THE FIRST ROUND OF CONVECTION THIS AFTERNOON AND TONIGHT. ACROSS EASTERN SECTIONS...MARINE INFLUENCE WILL LIKELY DAMPEN CONVECTIVE ACTIVITY ONCE AGAIN OVER EASTERN SECTIONS. INITIALIZED MAX/MIN TEMPS WITH A MET/MAV BLEND WITH SREF AS FIRST GUESS FOR POP FIELDS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE AXIS OF DEEPEST MOISTURE AHEAD OF THE LONG WAVE TROUGH TO THE WEST AND ITS ATTENDANT COLD FRONT WILL LIE ACROSS THE MOUNTAINS AND FOOTHILLS OF NEW HAMPSHIRE AND WESTERN MAINE DURING THE OVERNIGHT HOURS. PRECIPITABLE WATER VALUES WILL STILL BE NEAR 2 INCHES...SO HEAVY RAIN IS POSSIBLE WITH THIS ACTIVITY. MODEL SOUNDINGS SHOULD SOME ELEVATED INSTABILITY...SO THUNDERSTORMS WILL BE RETAINED AWAY FROM THE COAST. WILL NOT ISSUE A FLOOD WATCH AT THIS POINT. STILL SOME MODEL DIFFERENCES WITH RESPECT TO PLACEMENT OF THE HEAVY RAIN...AND WOULD PREFER TO SEE HOW THE ACTIVITY TONIGHT AND SATURDAY PLAYS OUT BEFORE ISSUING A WATCH. LOWS WERE BASED ON A BLEND OF MOS NUMBERS. WINDS ALONG THE COAST WILL START TO INCREASE LATE SATURDAY NIGHT AS THE PRESSURE DIFFERENCE BETWEEN HURRICANE BILL AND THE COLD FRONT WELL TO THE EAST. WINDS COULD GUST TO NEAR 25 MPH LATE. AT THIS POINT...HURRICANE BILL IS FORECAST TO REMAIN WELL EAST OF THE AREA LATE SATURDAY NIGHT AND SUNDAY. THE MAIN EFFECT OF THE PASSAGE WILL BE BUILDING SURF NEAR THE COAST. PLEASE REFER TO THE LATEST NATIONAL HURRICANE BULLETIN CONCERNING BILL. MORE ON THE SURF POTENTIAL CONTAINED IN THE COASTAL FLOODING SECTION BELOW. THE LONG WAVE TROUGH WILL SLOWLY CROSS THE FORECAST AREA SUNDAY. THE AIRMASS WILL BE IN SLOW TRANSITION...SO WILL HAVE TO CONTINUE THE CHANCE OF SHOWERS...WITH THE BEST CHANCE IN THE MORNING AS THE DEEPEST MOISTURE MOVES EAST. CLOUD COVER COULD END UP BEING PROBLEMATIC...SO A BLEND OF MOS NUMBERS WAS USED FOR HIGHS. INITIAL RIDGING IN THE WAKE OF THE MID LEVEL CIRCULATION OF BILL COULD RESULT IN TEMPORARY DRYING SUNDAY EVENING...BUT CLOUDS SHOULD RETURN AS THE LONG WAVE TROUGH APPROACHES FROM THE WEST. MAY HAVE TO CARRY A CHANCE OF SHOWERS WITH THE PASSAGE OF THE TROUGH INTO MONDAY MORNING. THE COLD FRONT THAT PASSES SUNDAY MORNING WILL BECOME A WEAK STATIONARY BOUNDARY OVER THE GULF OF MAINE SUNDAY NIGHT AND MONDAY MORNING. AS THE LONG WAVE TROUGH PASSES...IT COULD RESULT IN LOW PRESSURE DEVELOPING ON THE FRONT BEFORE IT MOVES OUT. WILL HAVE TO CARRY SOME SHOWERS WITH THIS FEATURE. AFTER THE PASSAGE OF THE MID LEVEL TROUGH...ZONAL FLOW IS EXPECTED MONDAY NIGHT INTO TUESDAY NIGHT. THIS SHOULD RESULT IN DRY CONDITIONS AND SEASONABLE TEMPERATURES. A STRONG SHORT WAVE IN THE NORTHERN MID LEVEL FLOW WILL INCREASE WARM AIR ADVECTION TUESDAY NIGHT AND WEDNESDAY. THIS WILL BECOME FOCUSED ON A SURFACE WARM FRONT...AND WILL PROBABLY RESULT IN SHOWERS TUESDAY NIGHT AND WEDNESDAY MORNING. THERE ARE SOME TIMING DIFFERENCES IN THE MID RANGE MODELS WITH RESPECT TO TIMING OF THE SHORT WAVE PASSAGE AND ITS ATTENDANT COLD FRONT. WILL COVER THIS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...MVFR EAST PORTIONS THIS EVENING WITH POCKETS OF IFR...THEN WIDESPREAD IFR OVERNIGHT IN FOG...IMPROVING TO MVFR SAT MORNING WITH POCKETS OF LINGERING IFR IN FOG. VFR WEST SECTIONS WITH AREAS OF MVFR IN TSTMS...THEN WIDESPREAD MVFR OVERNIGHT IN SHRA AND SCT TSRA WITH POCKETS OF IFR IN FOG...THEN IMPROVING TO VFR SAT WITH AREAS OF MVFR IN TSTMS. LONG TERM...THE MOIST LOW LEVEL FLOW WILL BRING CONDITIONS AT ALL TERMINALS SATURDAY NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. CONDITIONS SHOULD SLOWLY IMPROVE AS THE FRONT MOVES OFFSHORE AS HURRICANE BILL MOVES WELL TO THE EAST...AND COULD REACH VFR BY 2100 UTC SUNDAY. CLOSER TO THE COAST...GUSTINESS ON THE WESTERN EDGE OF THE CIRCULATION OF BILL COULD RESULT IN GUSTS TO 22 KNOTS AT KPWM AND KPSM SUNDAY MORNING...BUT WINDS WILL DROP OFF IN THE AFTERNOON. THE LIGHT FLOW IN THE WAKE OF THE FRONT COULD RESULT IN LOCAL IFR CONDITIONS SUNDAY NIGHT AT KCON AND KLEB...AND MVFR CONDITIONS ARE POSSIBLE MONDAY AS LOW LEVEL MOISTURE GETS TRAPPED UNDER AN INVERSION. AS DRIER AIR GETS DRAWN INTO THE AREA BEHIND LOW PRESSURE MONDAY AFTERNOON...IMPROVEMENT IS EXPECTED. && .MARINE... SHORT TERM...BUILDING SEAS AND A FEW GUSTS TO SCA WILL RESULT IN A SMALL CRAFT BEING ISSUED FROM 21Z TODAY THROUGH 22Z SATURDAY. VSBY RESTRICTIONS IN FOG AND HAZE WILL PERSIST ALONG WITH THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. LONG TERM...THE SOUTHERLY FLOW WILL START TO DIMINISH SATURDAY NIGHT AS THE SEA BREEZE CIRCULATIONS DIE OFF AND THE GRADIENT RELAXES WELL AHEAD OF THE COLD FRONT APPROACHING FROM THE WEST. AS HURRICANE BILL PASSES WELL EAST OF THE WATERS SUNDAY...THE GRADIENT ON THE BACK SIDE WILL INCREASE...AND WINDS COULD REACH SMALL LEVELS IN GUSTS LATE SATURDAY NIGHT AND SUNDAY MORNING. BY SUNDAY AFTERNOON...AS THE GRADIENT RELAXES...WINDS WILL BACK AND DROP BELOW SMALL CRAFT LEVELS. HOWEVER...THE COASTAL WATERS SHOULD GET A VERY GOOD LOOK AT THE LARGE SWELL PRODUCE BY BILL AS IT PASSES WELL TO THE EAST SUNDAY. SMALL CRAFT LEVELS SEAS MAY AFFECT THE WATERS AS EARLY SATURDAY NIGHT (MAINLY ON THE OCEAN) AS THE SWELL REFRACTS AROUND LAND TO THE SOUTH. THE SWELL SHOULD PEAK SUNDAY AFTERNOON AS THE COASTAL WATERS GETS IT BEST LOOK AT THE SWELL FIELD. IT IS POSSIBLE SWELL COULD REACH 16 FEET ON THE OCEAN WATERS IN THE AFTERNOON...WITH PERIODS IN EXCESS OF 14 SECONDS. IT WILL PROBABLY TAKE MOST OF SUNDAY NIGHT AND PERHAPS INTO MONDAY FOR THE SWELL FIELD TO FINALLY SORT ITSELF OUT AND DROP BELOW 5 FEET...EVEN OVER THE BAYS. WINDS MAY TOUCH 15 KNOTS FROM THE NORTHWEST MONDAY AFTERNOON AS LOW PRESSURE DEVELOPS ON A WEAK FRONTAL BOUNDARY OVER THE WATERS. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS PRIOR TO A COLD FRONTAL APPROACH WEDNESDAY. && .TIDES/COASTAL FLOODING... THE HIGHEST ASTRONOMICAL TIDES ARE OCCURRING IN THIS CYCLE...AND MINOR SPLASHOVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE EARLY SATURDAY MORNING AND AGAIN EARLY SATURDAY AFTERNOON. AT THIS TIME...THE THREAT APPEARS TO BE MINOR...SO NO STATEMENT WILL BE ISSUED REGARDING THESE TIDES. WHILE THE TIDES ARE SLIGHTLY LOWER EARLY SUNDAY MORNING AND AGAIN EARLY SUNDAY AFTERNOON...THESE TIDE CYCLES ARE MORE PROBLEMATIC. SWELL FROM HURRICANE BILL WILL START REFRACTING AROUND LAND TO THE SOUTH AND AFFECTING THE OCEAN WATERS. COMBINED WITH INCREASED NORTHEAST WINDS MAY RESULT IN MINOR SPLASHOVER EARLY SUNDAY MORNING. THE MORE IMPORTANT TIDE WILL BE SUNDAY AFTERNOON. THE COASTAL ZONES WILL GET THEIR BEST LOOK AT THE SWELL FROM BILL IN THE MORNING AND EARLY AFTERNOON. THE TIMING OF THE LARGEST SWELL BE IN CONJUNCTION WITH THE HIGH IE SUNDAY AFTERNOON. WOULD EXPECT TO SEE BEACH EROSION AND SPLASHOVER AT THIS TIME. && .HYDROLOGY... MAIN CONCERN IS FOR SATURDAY NIGHT INTO SUNDAY MORNING. THE AXIS OF DEEPEST MOISTURE WILL REMAIN JUST AHEAD OF THE LONG WAVE TROUGH AND SURFACE COLD FRONT ACROSS THE MOUNTAINS AND FOOTHILLS. TOTAL QPF THROUGH SUNDAY MORNING WILL AVERAGE BETWEEN 1.5 AND 3 INCHES...WITH THE MAJORITY OF THAT FALL SATURDAY AFTERNOON INTO THE EVENING. CONDITIONS HAVE BEEN RATHER DRY THE PAST COUPLE OF WEEKS (OUTSIDE OF SCATTERED CONVECTION). BOTH FLASH FLOOD GUIDANCE NUMBERS AND HEADWATER GUIDANCE NUMBERS SUGGEST 3 INCHES OF RANI WILL BE NEEDED TO INITIATE FLOODING. SINCE THERE IS SOME MODEL DIFFERENCE IN THE PLACEMENT OF THE HEAVIEST RAIN SATURDAY NIGHT...WILL HOLD OFF ON A FLOOD WATCH FOR NOW. .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ150>154. &&
Hazardous weather outlook, Aug 21, 2:56 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT FRI AUG 21 2009 NHZ001>005-221900- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-221900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ006>010-013-221900- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018>022-221900- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-221900- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ014-221900- COASTAL ROCKINGHAM- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-221900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND POOR VISIBILITY IN HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL BUILDING SATURDAY NIGHT AND SUNDAY AS HURRICANE BILL PASSES WELL OFFSHORE. ON THE OCEAN WATERS...SEAS COULD BUILD TO 10 TO 16 FEET SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 5:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
541 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD 2 NW NORWAY 44.23N 70.57W
08/21/2009 OXFORD ME TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD NORTHWEST OF
NORWAY WITH 15 TREES DOWN ON DOVE WAY AND NUMEROUS TREES
DOWN ON CROCKETT RIDGE ROAD. ONE TREE REPORTED ON A HOUSE
ON CROCKETT RIDGE ROAD.
&&
DAGLocal storm report, Aug 21, 5:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
554 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD STANDISH 43.74N 70.55W
08/21/2009 CUMBERLAND ME PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD IN STANDISH AT THE
INTERSECTION OF ROUTE 114 AND ROUTE 35. TIME BASED ON
RADAR.
0538 PM FUNNEL CLOUD STANDISH 43.74N 70.55W
08/21/2009 CUMBERLAND ME PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR STANDISH.
&&
DAGLocal storm report, Aug 21, 5:59 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
559 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST POLAND 44.06N 70.39W
08/21/2009 M58 MPH ANDROSCOGGIN ME CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS A 58 MPH WIND GUST IN
POLAND.
&&
DAGLocal storm report, Aug 21, 6:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
610 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG STONEHAM 44.25N 70.81W
08/21/2009 OXFORD ME PUBLIC
HAM RADIO OPERATORS RECEIVED REPORTS OF TREES IN ROADWAY
IN STONEHAM, TIME BASED ON RADAR.
&&
DAGLocal storm report, Aug 21, 6:12 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
612 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 3 NNE SOUTH PARIS 44.27N 70.49W
08/21/2009 OXFORD ME TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES IN ROADWAY ON HIGH STREET
IN PARIS.
&&
DAGLocal storm report, Aug 21, 6:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 5 NNW OSSIPEE 43.76N 71.14W
08/21/2009 CARROLL NH PUBLIC
HAM RADIO OPERATORS REPORT POWERLINES DOWN ON OSSIPEE
MOUNTAIN ROAD IN OSSIPEE.
&&
DAGThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:10 PM EDT | Small Craft Advisory | GYX | 60 hr | |
| Aug 21, 3:20 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 55 min |
| Aug 21, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Aug 21, 3:52 PM EDT | Tornado Warning | GYX | Oxford | 23 min |
| Aug 21, 3:55 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Aug 21, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:11 PM EDT | Tornado Warning | GYX | Oxford | 34 min |
| Aug 21, 4:27 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 48 min |
| Aug 21, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 47 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 45 min |
| Aug 21, 4:51 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 39 min |
| Aug 21, 4:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 21, 4:56 PM EDT | Flash Flood Warning | GYX | Cumberland, Oxford | 3 hr |
| Aug 21, 4:59 PM EDT | Tornado Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 31 min |
| Aug 21, 5:08 PM EDT | Tornado Warning | GYX | Oxford | 37 min |
| Aug 21, 5:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more | 64 min |
| Aug 21, 5:55 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 3 hr |
| Aug 21, 6:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Aug 21, 6:16 PM EDT | Areal Flood Advisory | GYX | Franklin, Kennebec, Somerset | 3 hr |
| Aug 21, 6:28 PM EDT | Special Marine Warning | GYX | 62 min | |
| Aug 21, 7:25 PM EDT | Severe Thunderstorm Warning | GYX | York | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.